Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: High Cholesterol | Statin Causing Dizziness

Is My Statin Causing My Dizziness?

Monday, 04 Feb 2013 12:51 PM

Question: I started taking Lipitor (atorvastatin) for high cholesterol and it seems to make me dizzy. Should I switch to another statin drug or will it likely cause the same problem?
 
Dr. Hibberd’s answer:
 
Dizziness is actually a rare effect of Lipitor and is not usually caused by other statin drugs. I would recommend that you notify your physician and change to another statin drug such as Crestor.
 
I would recommend no more than three to seven days of being off Lipitor before starting the new drug. Your symptoms should be gone for several days before starting the replacement statin.

© 2017 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Hibberd
Dizziness is actually a rare effect of Lipitor not usually caused by other statin drugs.
Statin Causing Dizziness
100
2013-51-04
Monday, 04 Feb 2013 12:51 PM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved